Funnel Cloud, Orange
- When
- August 5, 4:07 PM EST
- Where
- Orange County, Orlando
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.514, -81.323 (the zone’s center; the record gives no point)
Orange County Sheriffs office reported a funnel cloud in Orlando.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 5, 1:21 PM EST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 221 PM EDT FRI AUG 5 2005 .DISCUSSION... NOTE TO USERS: A NWS TEAM IS PRESENTLY SURVEYING THE STORM DAMAGE FROM THE THURSDAY EVENING STORM IN WINTER GARDEN TO DETERMINE IF THE DAMAGE WAS DUE TO STRAIGHT LINE WINDS OR A TORNADO. REST OF TODAY/TONIGHT...CLOUD CANOPY ASSOCIATED WITH THE DEPARTING MID-LEVEL VORT HAS SLOWED HEATING TO THE POINT THAT AS OF EARLY AFTERNOON...SURFACE TEMPERATURES ALONG THE TREASURE COAST WERE STILL COOLER THAN NEARSHORE SSTS. HOWEVER...FARTHER NORTH NEAR DAYTONA... THE SUN HAS WARMED AND DESTABILIZED THE LOWER LEVELS OF THE ATMOSPHERE. CONVECTION WILL CONTINUE TO DEVELOP ACROSS NORTHERN AND INTERIOR PORTIONS OF THE FORECAST AREA LATER THIS AFTERNOON. ADDITIONAL STORMS WILL DEVELOP FARTHER SOUTH DOWN THE NW-SE-ORIENTED SEA BREEZE BOUNDARY INTO EARLY THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT TO EXCESSIVE LIGHTNING...WIND GUSTS UP TO 60 MPH...COIN-SIZED HAIL AND AN ISOLATED TORNADO. SATURDAY THROUGH MONDAY...LOW PRES AREA NEAR WESTERN FL PANHANDLE STILL HAVING SOME EFFECTS ON EC FL THIS WEEKEND...ESPECIALLY SATURDAY WITH LINGERING COOLER THAN AVERAGE TEMPS ALOFT. STORMS EXPECTED TO BECOME SCATTERED TO NUMEROUS IN THE AFTERNOON WITH WEAK PRESSURE PATTERN LENDING ITSELF TO NUMEROUS MESOSCALE BOUNDARIES DEVELOPING. STORMS AGAIN WILL HAVE THE POTENTIAL TO BECOME STRONG TO MARGINALLY SEVERE ON SAT. THE LOW PRES WILL GRADUALLY BECOME LESS OF A FACTOR TO LOCAL WX SUNDAY INTO EARLY NEXT WEEK AS HIGH PRESSURE BUILDS IN FROM THE MID ATLANTIC REGION AND MODELS INDICATE LOW WILL EITHER WEAKEN OR RETROGRADE. POPS WILL REMAIN ON THE HIGH SIDE SATURDAY DUE TO THE LOW AND CONTINUED AMPLE MOISTURE...WITH LIKELY POPS NORTH AND HIGH END SCATTERED SOUTH. A TREND BACK TOWARD CLIMO VALUES WILL BEGIN SUNDAY INTO EARLY NEXT WEEK. TUES THROUGH FRI...RIDGE AXIS WILL START OUT NORTH OF THE AREA AND EVEN IF IT GETS SUPPRESSED A LITTLE FARTHER SOUTH LATER IN THE WEEK BY NORTHERN STREAM SYSTEM...SHOULD REMAIN NORTH OF EC FL THROUGH THE LATE WEEK. THIS WILL RESULT IN MAINLY SE-S FLOW IN EC FL. HAVE KEPT FAIRLY CONSISTENT WITH CURRENT FORECAST WHICH INDICATES SCATTERED POPS WITH SLIGHTLY HIGHER VALUES INTERIOR DUE TO ONSHORE STEER COMPONENT TO FLOW. && .MARINE...WEAK PRESSURE PATTERN WILL CONTINUE NEXT SEVERAL DAYS. LIGHT WINDS WILL BECOME ONSHORE NEAR THE COAST BY EACH AFTN AS SEA BREEZE DEVELOPS. SE-S FLOW WILL PERSIST THROUGH MUCH OF THE FORECAST PERIOD WITH RIDGE AXIS TO THE NORTH. WINDS AND SEAS REMAIN WELL BELOW HIGHLIGHT CRITERIA THROUGH THE PERIOD. && .AVIATION...STORMS MAY PRODUCE FREQUENT LIGHTNING...STRONG WIND GUSTS AND POSSIBLY EVEN SMALL HAIL AT SFB AND MCO LATE THIS AFTERNOON AND EARLY THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 89 76 90 / 40 60 30 50 MCO 76 93 76 92 / 30 60 30 50 MLB 76 90 76 89 / 30 50 30 40 VRB 74 89 75 89 / 30 50 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HIRSCH LONG TERM....GLITTO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1010 AM EDT FRI AUG 5 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 060900- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 1010 AM EDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE... ...THUNDERSTORM IMPACT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING. A FEW STORMS WILL BE QUITE STRONG WITH THE POTENTIAL FOR FREQUENT TO EXCESSIVE LIGHTNING...WIND GUSTS TO 60 MPH...COIN-SIZED HAIL AND AN ISOLATED TORNADO. THE GREATEST THREAT APPEARS TO BE ACROSS THE INTERIOR COUNTIES NEAR THE I-4 CORRIDOR. HOWEVER...STORMS WILL LIKELY MOVE BACK TOWARDS THE COASTAL COUNTIES THIS EVENING. ...FLOOD IMPACT... RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE WITH THE STRONGEST STORMS THIS AFTERNOON AND EARLY EVENING. THIS COMBINED WITH SLOW STORM MOVEMENT MAY CAUSE TEMPORARY INUNDATION OF LOW LYING FLOOD PRONE AREAS...AS WELL AS PONDING OF WATER ON ROADWAYS. ...MARINE THUNDERSTORM GUST IMPACT... A FEW STRONG STORMS WILL BE POSSIBLE AROUND THE INTRACOASTAL WATERWAY AND OVER THE IMMEDIATE COASTAL WATERS FROM LATE AFTERNOON INTO THE EARLY EVENING. WIND GUSTS OF 35 KNOTS OR HIGHER...FREQUENT CLOUD TO WATER LIGHTNING AND ROUGH SEAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED AFTERNOON LIGHTNING STORMS ARE EXPECTED EACH DAY...WITH THE MAIN STORM THREATS BEING CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 147 PM EDT FRI AUG 5 2005 FLZ044-051845- NORTHERN LAKE COUNTY- 147 PM EDT FRI AUG 5 2005 ...STRONG STORM CAPABLE OF PRODUCING FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MPH OVER NORTH CENTRAL LAKE COUNTY... AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING FREQUENT LIGHTNING AND STRONG WIND GUSTS 10 MILES NORTHWEST OF PAISLEY. THE STORM WAS NEARLY STATIONARY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 214 PM EDT FRI AUG 5 2005 FLZ044-051900- NORTHERN LAKE COUNTY- 214 PM EDT FRI AUG 5 2005 ...STORMS WITH EXCESSIVE LIGHTNING OVER NORTHEASTERN LAKE COUNTY... AT 208 PM EDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING 7 MILES NORTH OF PAISLEY...MOVING SOUTHEAST AT 5 MPH. THIS STORM MAY ALSO PRODUCE WIND GUSTS UP TO 40 MPH. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 330 PM EDT FRI AUG 5 2005 FLZ045-053-052015- ORANGE-OSCEOLA- 330 PM EDT FRI AUG 5 2005 ...STRONG STORM CAPABLE OF PRODUCING FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MPH MOVING TOWARDS SOUTHWESTERN ORANGE COUNTY AND EXTREME NORTHWESTERN OSCEOLA COUNTY... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING FREQUENT LIGHTNING AND STRONG WIND GUSTS 14 MILES SOUTHWEST OF ANIMAL KINGDOM...MOVING EAST AT 10 MPH. THE STORM MAY AFFECT THE DISNEY AREA BY 415 PM.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
406 PM EDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM DOWNBURST WINTER GARDEN 28.56N 81.58W
08/04/2005 ORANGE FL NWS STORM SURVEY
NWS SURVEY TEAM EXAMINATION OF DAMAGE PATTERN INDICATES
STRAIGHT LINE WIND DAMAGE...LIKELY RESULTING FROM A
DOWNBURST. HIGHEST WINDS ESTIMATED AT 65 TO 70 MPH.
&&
SMSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 440 PM EDT FRI AUG 5 2005 FLZ045-053-052130- ORANGE-OSCEOLA- 440 PM EDT FRI AUG 5 2005 ...STRONG STORMS CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL OVER ORANGE AND OSCEOLA COUNTIES THROUGH 530 PM... AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM METRO ORLANDO AND BUENA VENTURA LAKES TO KISSIMMEE...MOVING EAST AT 5 MPH. ADDITIONAL THUNDERSTORMS WILL FORM FARTHER EAST FROM O.I.A. TO LAKE MARY JANE AND SOUTHWARD TOWARD NARCOOSSEE...SAINT CLOUD...AND PINE GROVE. LOCATIONS IN THE PATH OF THESE STORMS WILL LIKELY EXPERIENCE STRONG WINDS...FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINFALL...AND SMALL HAIL. FUNNEL CLOUDS WILL ALSO BE POSSIBLE IF THESE STORMS STRENGTHEN FURTHER A SEVERE WEATHER WARNING WILL BE ISSUED. SPRATT
The Melbourne radar (KMLB), 79 km away, was scanning. The volume nearest the first event began at 21:07 UTC.
1 funnel cloud. Local standard time, as filed.
Orange County Sheriffs office reported a funnel cloud in Orlando.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472515.